MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that water was getting into the shower bag.The bag was exchanged.
 
Additional Manufacturer Narrative
 
Event or Problem Description
No alarms occurred related to the event.The bag was reportedly being used appropriately.There was no change in patient condition and continued observation was planned.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of fluid ingress could not be confirmed through this evaluation of the returned gogear shower bag.A specific cause for the reported event could not be conclusively determined through this evaluation.The gogear shower bag was returned zipped in used condition.The shoulder strap and waist strap were returned placed inside of the bag; the shoulder strap and waist strap were unremarkable.No wear or damage was observed on the bag fabric, seams, zippers, or buckle.No evidence of fluid ingress was observed.The gogear shower bag was mounted in a sink and water was poured onto the bag for approximately 15 minutes.The bag was then inspected and revealed no evidence of fluid ingress.The zippers, buckle, and clips functioned as intended.The patient remains ongoing on heartmate 3 left ventricular assist system support with no further related issues reported at this time.The lot number was not provided.This product is not serialized.The lot number is not printed on the product and is only available on the box/at the time the product is opened.This is not an out of box failure and the failure mode was not noticed at initial use.The heartmate 3 lvas ifu and the heartmate 3 lvas patient handbook are currently available.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The ifu and patient handbook instruct the user to periodically inspect the wear and carry accessories for damage or wear.These documents advise that if an accessory appears damaged or worn, the accessory should not be used.It is recommended that the manufacturer be contacted with questions or to order a replacement, if needed.The ifu explains that although the external components of the heartmate 3 lvas (including the shower bag) are moisture-resistant, they are not waterproof.The ifu warns that the shower bag must dry completely between uses.After showering, the exterior should be wiped with a clean, dry towel and the bag should be allowed to drip dry completely before being used again.The ifu and patient handbook also provide instructions on using and assembling the shower bag.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23501184
Report Number2916596-2025-07149
Device Sequence Number9116025
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer11/20/2025
01/29/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/10/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age8 YR
Patient SexMale
Patient Weight22 KG